Loading ...
Sorry, an error occurred while loading the content.

Re: [GIWorld-Hepatitis] Digest Number 275

Expand Messages
  • 2byteme@bellsouth.net
    I would definitely agree with AlleyPat. She is correct in that it can take 2-8 weeks for the anti-depressants in the SSRI class to kick in, and that is the
    Message 1 of 5 , Sep 3, 2000
    • 0 Attachment
      I would definitely agree with AlleyPat. She is correct in that it can
      take 2-8 weeks for the anti-depressants in the "SSRI" class to kick in,
      and that is the best choice for most depression. Also, I have never met,
      treated, or seen anyone that did not suffer some type of depression
      during treatment. Just the fact that you are being treated, have the
      virus, feel???, and so many other factors, having depression at some
      point is a given.

      Granted, you may be one of the lucky ones that this does not happen to.
      But then, I might someday win the lottery. In essence the chances of not
      having a problem are almost zilch, and your physician is not the one who
      will experience any problems. I don't know whether he/she is ignorant,
      or has not treated many people, or, is doing this because of "managed
      care" and the costs. Neither would surprise me, but, you need to make
      sure you get what is in your best interests. I always prescribe an
      antidepressant when I begin someone's therapy, and, at the worst, they
      are taking something they may be able to do without, but does not have
      any major side effects, can easily be stopped at any time without
      "withdrawal" symptoms, and may help. Marty
    • Lorad8@aol.com
      OK, I am ignorant. What are SSRI anti-depressants? Also, I really like my doctor. He is a hepatologist and only sees hepatitis patients. I feel that he
      Message 2 of 5 , Sep 3, 2000
      • 0 Attachment
        OK, I am ignorant. What are SSRI anti-depressants? Also, I really like my
        doctor. He is a hepatologist and only sees hepatitis patients. I feel that
        he knows his stuff. He did say that he will put me on the anti-depressants
        if I need them. I guess it is a little late to start before treatment
        anyway. If it takes 2-8 weeks for them to kick in, and I am starting
        treatment Thursday, I guess I will wait and see how I feel.
        Unfortunately, I have been feeling kind of weepy lately for no apparent
        reason. Since I was diagnosed a year ago, I have felt pretty positive about
        everything. However, twice since I was diagnosed, I had a horrible feeling
        wash over me for 2-3 hours that everything was hopeless, and there was no
        reason to do or try anything. Now I am starting to worry that that horrible
        feeling may return when I start treatment.
        My Doc, has also given me a choice---why is everything these days a choice
        that has to be made????--I can do the injections three times a week, or I can
        do every other day injections. Although he does not think that everyday
        dosing is beneficial, he left the every other day open to me. Has any one
        read anything about or done every other day dosing???? I just do not know
        what to do. Realizing that the half-life of the interfuron is somewhere less
        that 24 hours, the everyother day sounds like a good idea.....
        Trying to remain positive........ Lora
      • Ken & Pat @home
        I do every other day dosing. I wanted to start more aggressive, and do everyday but doc said no. So I trust my doc. I d strongly advise an antidepressant. Hep
        Message 3 of 5 , Sep 3, 2000
        • 0 Attachment
          I do every other day dosing. I wanted to start more aggressive, and do
          everyday but doc said no. So I trust my doc. I'd strongly advise an
          antidepressant. Hep can screw with the mind, and interferon is a known
          depressant. good luck!
          alley/Patricia
          ICQ 12631861
          alleypat@...
          http://www.flash.net/~alleypat
        • RLWINNE@cs.com
          Marty How is your wife doing now? My husband didn t want to admit that he needed and antidepressant but he would not go without it now and has been very
          Message 4 of 5 , Sep 4, 2000
          • 0 Attachment
            Marty How is your wife doing now? My husband didn't want to admit that he
            needed and antidepressant but he would not go without it now and has been
            very helpful to him through this combo treatment. When I came home from work
            and saw how it was affecting him while I was gone and he wanted to give up on
            the treatment we then talked to the doctor right away about it and he started
            him on one. I don't think he would have made it this far without it. It has
            been a year today that he has been on the combo and the doctor says he will
            be on it another 6 months to a year. I agree with you that everyone will
            need some kind of help with the depression from the treatment just finding
            out you have the HCV is depressing and then the treatment is to much for most
            people.

            Winne
          • claudine intexas
            Dear Lora, I d say feeling kind of weepy isn t all that unusual. This is a very stressful time, and you are bound to be anxious, nervous, etc. Crying is a
            Message 5 of 5 , Sep 4, 2000
            • 0 Attachment
              Dear Lora,
              I'd say feeling 'kind of weepy' isn't all that
              unusual. This is a very stressful time, and you are
              bound to be anxious, nervous, etc. Crying is a good
              stress releaser. And you may have that horrible,
              hopeless feeling again. I have occasionally felt the
              same, so don't feel alone. The important thing is
              that you didn't STAY feeling that way. If it happens
              more frequently, or lasts for very long, be sure and
              let your doctor know.
              Definitely go for the every-other-day dosing. It
              is not a great improvement, but eliminating that extra
              day break when the virus can be multiplying freely
              does help some. By the way, the half-life of
              interferon is way less than 24 hours, it's closer to 7
              - 12 hours.
              Good luck,
              Claudine


              =====
              Claudine
              claudinecrews@...

              __________________________________________________
              Do You Yahoo!?
              Yahoo! Mail - Free email you can access from anywhere!
              http://mail.yahoo.com/
            Your message has been successfully submitted and would be delivered to recipients shortly.